MAUDE Adverse Event Report: K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. NON-TAPERED TORQUE DRIVER; SIZE 10; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 201-90133
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of a pyrenees driver stripped intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
The device was inspected, and it was observed that the male hexalobe feature was damaged in a clockwise deformity pattern.Device history records were reviewed for this lot, no relevant manufacturing issues were identified.Complaint history records were reviewed for this lot, two similar complaints were identified.As the instrument has been in the field for about six years, repeated use over the lifetime of the instrument likely contributed to the observed tip deformation.
 
Event or Problem Description

Brand Name
NON-TAPERED TORQUE DRIVER; SIZE 10
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key12071559
Report Number3004774118-2021-00190
Device Sequence Number4751921
Product Code LXH
UDI-Device Identifier10888857030244
UDI-Public10888857030244
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number201-90133
Device Lot NumberDULC
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/10/2021
Initial Date Received by Manufacturer 05/28/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1